MAUDE Adverse Event Report: SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; SCREW, FIXATION, BONE

SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; SCREW, FIXATION, BONE
Catalog Number 02.124.415
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information unknown.Add'l pro codes: jdp, hrs.Explant date is unknown.Medical product: nut for interlocking bolt for va lcp condylar insertion handle (part #03.231.006, lot #unknown, quantity 1), medical product: insertion handle for 4.5mm va-lcp condylar plate (part #03.231.001, lot #unknown, quantity 1).Manufacturing location: (b)(4).Manufacturing date: 25.Oct.2016.No nonconformances were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent surgery on (b)(6) 2017 to treat a distal femur fracture.During the procedure, the surgeon was trying to insert the 4.5mm variable angle-locking compression (va-lcp) curved condylar plate with a minimally invasive technique.To insert the plate, the surgeon attached an interlocking bolt, interlocking nut and insertion handle to the plate.While pushing the insertion handle to insert the plate, the connecting screw and the hole in the plate became stripped.It was confirmed that there were no issues with the interlocking bolt and insertion handle.Back up devices were readily available to complete the procedure.No fragments were generated.There was a reported five (5) minute surgical delay.The procedure was completed successfully with no patient harm.Concomitant devices reported: nut for interlocking bolt for va lcp condylar insertion handle (part #03.231.006, lot #unknown, quantity 1), insertion handle for 4.5mm va-lcp condylar plate (part #03.231.001, lot #unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation has been completed.A visual inspection, functional test, and device history records review were performed as part of this investigation.The returned 02.124.415 lot number l168429 4.5mm variable angle lcp curved condylar plate shows very few signs of wear and nothing that would impair their function.The device function as designed.No product design issues or discrepancies were observed.The cause of this complaint condition cannot be determined.The devices were reported to have become stripped while in use during surgery.This complaint is unconfirmed.The complaint condition cannot be replicated.The bolt threads into each hole of the plate without difficulty and in multiple orientations in the variable angle locking holes.The threads on both devices appear to be in near new condition without any discernible wear.No design issue was found during the investigation of the devices and therefore review to the drawings is not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6332727
Report Number1000562954-2017-10011
Device Sequence Number11154020
Product Code HWC
UDI-Device Identifier10886982042910
UDI-Public(01)10886982042910(10)L168429
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.124.415
Device Lot NumberL168429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date03/22/2017
03/22/2017
Patient Sequence Number1